MAUDE Adverse Event Report: AESCULAP AG JAW INS.BIP.MARYLAND DISS.FEN.5/310MM; BIPOLAR REUSABLE INSTRUMENTS

AESCULAP AG JAW INS.BIP.MARYLAND DISS.FEN.5/310MM; BIPOLAR REUSABLE INSTRUMENTS
Model Number PM438R
Medical Device Problem Codes Fracture (1260); Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/13/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturing site evaluation: investigation on-going.Additional information / investigation results will be provided in a supplemental report.
 
Event or Problem Description
It was reported that there was an issue with pm438r - jaw ins.Bip.Maryland diss.Fen.5/310mm.According to the complaint description, the hinge on the working end was broken during surgery.During the operation, suddenly only one of the jaws at the tip broke.The debris was collected immediately, and there were no abnormalities in the progress of the operation or the patient's condition.There was no described patient harm.Additional information was not provided nor available.Additional patient information is not available.The malfunction is filed under aag reference (b)(4).Involved components: pm600201 - metal inner tube 31cm.
 
Additional Manufacturer Narrative
Updated h4: manufacturing date updated h6: codes based upon investigation results, this event was re-evaluated and is considered no longer reportable due to risk file - no malfunction or serious injury.Investigation results: visual investigation: the instrument provided is in a used condition, one of the jaw parts is broken off, the shaft is slightly bent.Vigilance investigator carried out the pictorial documentation visually and microscopically.The analysis of the fracture pattern illustrated a forced fracture due to overload e.G.Leverage or torsion during application or reprocessing.No pores, inclusions or foreign bodies could be found on the point of rupture.To avoid damages to the instrument, ifu must be observed.Batch history review: the device quality and manufacturing history records have been checked for the available lot number and were found to be according to our specifications valid at the time of production.Review of the complaint history revealed that no similar complaints have been filed against products from this batch number.The review of risk assessment revealed that the overall risk level (severity 2(5) x probability of occurrence 2(5)) according to din en iso (b)(4) is still acceptable.Conclusion and measures / preventive measures: based upon the investigation results a clear root cause conclusion cannot be drawn.There is no indication for a material-, manufacturing- or design-related failure.Based upon the investigations results a capa is not necessary.
 
Event or Problem Description
Involved components: pm600201 - metal inner tube 31cm.

Brand Name
JAW INS.BIP.MARYLAND DISS.FEN.5/310MM
Common Device Name
BIPOLAR REUSABLE INSTRUMENTS
Manufacturer (Section D)
AESCULAP AG
po box 40
tuttlingen, 78501
GM  78501
Manufacturer (Section G)
AESCULAP AG
po box 40
tuttlingen, 78501
GM   78501
Manufacturer Contact
christian von der grün
po box 40
tuttlingen, 78501
GM   78501
MDR Report Key11806408
Report Number9610612-2021-00366
Device Sequence Number3535109
Product Code HGI
UDI-Device Identifier04038653322862
UDI-Public4038653322862
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K003608
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/27/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPM438R
Device Catalogue NumberPM438R
Device Lot Number62338453
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/27/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/14/2021
Supplement Date Received by Manufacturer01/05/2022
Initial Report FDA Received Date05/11/2021
Supplement Report FDA Received Date01/27/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/12/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PM600201 - METAL INNER TUBE 31CM.; PM600201 - METAL INNER TUBE 31CM.
Patient SexUnknown